|does my HIV regimen cause lipoatrophy?
Dec 5, 2011
I just started this regimen maybe a week ago! I am on Truvada Prezista and Norvir. What medicines are better to take if so.
| Response from Dr. Pierone
Hello, and thanks for posting.
The combination of Truvada, Norvir, and Prezista consists of a boosted protease inhibitor (Norvir/Prezista) along with 2 nucleoside reverse transcriptase inhbitors co-formulated in one tablet (Truvada).
This regimen would be considered highly potent, because of the boosted protease inhibitor. Truvada has become the preferred backbone of most antiretroviral regimens, partly because it is less likely to produce lipoatrophy compared to other agents in this class.
There is much interest in the study of nucleoside-sparing cocktails to see if potential side effects could be further reduced. One example of this would be the use of Norvir/Prezista together with an integrase inhibitor like Isentress. As of yet, we do not have evidence of diminished risk of lipoatrophy with nuke-sparing regimens, but as these studies mature we may find alternative strategies to maintain virologic control with fewer side effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Can You Not Have Any Symptoms If You Have Hiv?
- Is Peripheral Neuropathy Reversible?
- Can Hiv Be Spread Through Drinking From A Soda Bottle?
- Can You Get Hiv If A Hiv Positive Blood Touches Your Food?
- Should A Person With Hepatitis C Be Working With Food?
- How Long Is The Hiv Window Period?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.